View Full Version : Hey people (new to this)

02-03-2009, 06:35 AM
Hi everyone, after reading through posts i decided i mayswell register and ask for some from you guys to.

First of all i am 23 years old and i do have a receding hairline and my hair has thinned out abit recently around the crown area (a few people have made comments, so hence me on these type of sites hoping to look for something to resolve the problem). My dad and grandad both dont have much hair so it is inevitble i will go down this route - if i was 10 years older i dont htink it would effect me as much but im still in the prime of my life....and single and just feel if i go bald it would affect my confidence.

I recently bought some regaine extra strength 5%, after reading through various forums i have decided not to use this after reading several bad reports on it, such as people shedding hair and it not regrowing :s .
I have spoke to my GP about this worry over my hair loss but a the moment he dosent want me to start taking any medication.

I would be willing to try propecia as the odds of retaining hair loss greater but am unsure how to go about getting a prescription?? Another worry about it is i dont want to grow man boobs or risk chances of never being able to get a girl pregnant.

Please can someone give me some advice about propecia, the price of it in UK? side affects? and any other information you may feel useful.

Thanks for listening to be waffle on.

the B spot
02-03-2009, 10:19 AM

First, any GP can get you a prescription for Propecia, if you have a family doc, simply call up and let them know what you want.

As far as side effects, yes, they do occur. However, they are reported to be a very small percentage, and most report the sides go away fairly quickly if you stop taking propecia.

I'm almost positive you will notice a problem with your packet before you experience man boobs.

I have not heard of any issues with men being able to father children as a result of taking propecia.

Now, on to the positives: your 23 and your trying to educate yourself---this is good! Your thinning in the crown, which is primarily where Propecia is most effective for almost everyone. Last, your among solid people here on the forum that are going to give you good advice as your situation either progresses, or halts, etc...

BTW--you might want to give Rogaine foam a shot, but perhaps wait until you start Propecia for 2-3 months--it might strengthen those crown hairs and then the Rogaine might be a help.

Take Care,

02-03-2009, 11:16 AM
hey, good luck with the hair loss. I am in the same boat as you, im 25 and have started thinning, no one can really tell except for me when i get out of the shower and my hair looks like crap, so i wanted to stop it before it got out of control. I too was going to use rogaine for fear of propecia side effects, however didnt want to risk a massive shed at the age of 25, plus putting it on twice a day would be annoying. So after a lot of thought i have started with propecia, been on for 3 weeks and no side effects. I think you have probably seen alot of the same websites that i saw, with people complaining about horrible side effects, and thats what freaked me out too. Bottom line is stop reading a bunch of crap from random people and listen to the people who are educated on the subject, such as your doctor, the FDA, and some of the people on this website. I found that the shadier the website the more horrible stories about side effects, while real medical and hairloss sites praise propecia and dismiss alot of these ridiculous side effect claims. Ill believe them when say they that the side effects are reversible and occur in less then 1% of people rather then some random dude, who may not know what hes talking about. I say try propecia, because its the most effective treatment for someone in our age range and easiest to keep up with, and if your still worried just keep an eye out to see how your body is reacting. Thats my advice, but its up to you, and I hope you have great results with whatever decision you make! Once again good luck!

02-03-2009, 11:54 AM
Hey Daz1985,

Welcome to the forum! I was around your age when I began to lose my hair so I completely understand what you're going through. Just know that you're not alone. Finding a physician to prescribe Propecia should not be a issue. The drug has been on the market for over a decade and is considered safe and very effective. Iíve been on the drug for almost 15 years with zero adverse side effects. Also, I have never heard of any reports concerning fertility issues, and again men have been taking this drug for quite a long time.

The drug is not perfect, but for most who who take it will stop or slow the progression of their hair loss and many see regrowth which can be significant in some men.
Like the B spot suggested, Roagain can also be an option, but I always suggest that guys give Propecia a shot on itís own for a few months before adding anything else into the mix.

As far as price in the UK, It varies slightly so you might want to check with your local pharmacy.

I want you to know that it is possible to stop the progression of your hair loss, so hang in there.

02-03-2009, 01:39 PM
Firtly thank you all very much for taking the time to reply to me - i appreciate it, and you all seem to be clued up on the subject.

My doctor did not want to prescribe regaine for me so i had to do that through an online site (i never used the used the regaine) so getting prescribed propecia may be a problem. However today i received an e-mail from the site which i bought the regaine from and they have an online application how to be precribed propecia so i might look in to that (the site is legit, its pharmacy2u.co.uk)

I think im going to leave regaine altogether - the thought of the initial shed scares the life out of because then it will be really noticeable. If propecia is a DHT blocker and halts hair loss i think this will be the route i will take. If i was one of the unluky ones who did get bad side effects then at the end of the day i would jut have to stop aking them.

Cheers again fellas

02-08-2009, 08:57 AM
Daz... I too am a brand new member to the online Bald Truth community. Although I have listened for a while and called in on XM a couple of times. I wanted to let you know about my experience. I have been on Propecia for about eight months. I suppose my hair loss has far surpassed yours because I'm quite a bit older than you are. I'm about a 3 on the Norwood scale. You can go to my profile and check out my photo. You don't know how lucky you are to have this information at your fingertips. If only I could have had this at your age. But that's not what I wanted to tell you. What I did want to tell you is that I've seen my hair loss stop completely. And I've grown back a little hair. Very little, but enough for a few friends to notice. Propecia has begun to work for me. I don't really notice a thing, because it takes a good 6to eight months for the product to get in there and work for you. At least that's what it did for me. I'll continue to take it. As for the side effects... I've experienced none, and that includes sexual side effects as well . I have several friends on it that have experienced no side effects either. You are wise to have educated yourself first. Now all you have to do is get the prescriptions. I think you'll be pleasantly surprised. Just don't expect too much too fast. Take care.

02-11-2009, 03:40 PM
cheers texac for your reply

I have booked an appointment at the hair retention clinic in boots next wednesday so ill see how it gos. Im hoping they give me a propecia prescription and am really hoping that i dont get any side effects and also that i am not one out of the ten it dosent work on.

At the moment im leaning towards the idea of shaving my head to so that incase i do keep losing my hair it wont look as so much of a shock. Just think i will look odd fairly young and bald though :S

Ill keep people posted on my experience.

Take Care

02-15-2009, 08:41 PM
Daz - I agree with Texac completely -- get on the Propecia and you will likely never have to anything else about your hair loss. I was on it for about a year and it stopped my hair loss cold (like you, I was thinning in the crown). Of course, like a dumbass I went off it, because I thought I just wanted to not spend the money and "get over" losing my hair. Big mistake!!

The deal is just not to expect results immediately -- in fact, don't bother doing a comparison until 9 months or a year out. Just take it every day like you were taking a vitamin, and rest assured that your hair loss will certainly stop and likely you will see stronger/denser growth.

I wish Propecia were around when I started being concerned about hair loss!! You're just starting to lose hair at the right time in history my friend -- you will have your full head of hair -- just get on the Propecia and stay on it.

Best regards,